Format

Send to

Choose Destination
See comment in PubMed Commons below
J Vasc Surg. 1986 Aug;4(2):184-6.

Disseminated intravascular coagulation caused by abdominal aortic aneurysm.

Abstract

Disseminated intravascular coagulation (DIC) has been described as an occasional complication of abdominal aortic aneurysm. This is usually a perioperative coagulopathy, which may progress into a hemorrhagic diathesis. Rarely, DIC is present preoperatively as a result of the aneurysm itself. In the presence of additional pathophysiologic factors, a "compensated state" of secondary fibrinolysis may deteriorate into a clinically manifest coagulopathy. Heparin can be a useful adjunct in preoperative management of DIC, but definitive treatment requires surgical repair of the aneurysm. Long-term follow-up is essential to ensure that DIC is due to the aneurysm and that other disease processes are not overlooked. We report a case of DIC caused by an abdominal aortic aneurysm, with resolution after surgical treatment.

PMID:
3735572
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center